home about
blog 2017 2018 2019
tech android linux vim

06: Health: Catch up

2018-11-06 06:53

Tags: health medication doctor trans

Catching up on a few days of events, here. :)

I got so emotionally distraught, as of a few days ago, that I sat down and forced myself into research mode. I'd been like this off and on for months, and it had finally come to a head: I wasn't leaving the house; I could barely take care of myself; I was too tired to even make it to doctor's appointments unless someone drove me...

In other words, something had to give.

It took all of an hour to realise these symptoms I have not only imply peripheral neuropathy (specifically the Renaud's effect I've been suffering off and on ever more frequently) but also that this was going to get worse as time went on.

It took me only a bit longer, and some help from my mother, to narrow in on which medication was doing it. As of now, I still believe it's the fault of a blood pressure (ACE inhibitor) medication that I've taken for decades. Thus, it really flew under the radar: most people don't even suspect the drugs they're currently taking of messing with their status quo.

I found any number of folks on the web complaining not only of Renaud's effect, but worse: toes and fingers that never stopped being numb, even after discontinuation!

Needless to say, I stopped taking it then and there, and I feel so much better. Or have the past few days, at least!

I'm sleeping better, my energy is back up, and even my mood has improved. I'm not quite where I was when I started HRT, but maybe I need to stop comparing to that specific time as a "baseline". It was really nothing of the sort, it was just the last time I wasn't on any hormones at all. (I'd taken just the spironolactone for a few weeks, and it was actually extremely pleasant. Minus the incredibly heightened risk of osteoporosis, of course.)

My other intended change is to get off the other blood pressure med I'm on as soon as I can get a trial of a third kind (I was on two, by the way, if I didn't make that clear) which should be less detrimental to my poor body (liver and renal system, mostly).

If my doctor isn't willing to try this channel-blocker idea, as she wasn't ADD meds, I'm probably at the point I will simply find a new one to stick with for a while. She has already missed this particular issue for as long as it's been plaguing me. It could have been deadly, given gangrene is the extreme end of the spectrum with this specific issue. Regardless, she ignored my symptoms even longer than I did. That isn't too confidence instilling, if you think about it.

She had all the same info I listed above, but I had to figure out what it meant. And I may still be wrong, but only about which med was causing it. They're both contraindicated by spiro, so it cant be a coincidence.

When I related all of this to my sister (she is a registered nurse specialising in women's health), her response was, "I'm not surprised [Lisinopril] was causing you those issues. The estrogen is probably promoting the vascular constriction, too, but ACE inhibitors are known to do it."

She followed that up with, "Clover, please find a new doctor."

I think she may have a point.





© 1995-2019 clover